Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 12 (2016), 019, 22 pages      arXiv:1506.00444

The Third, Fifth and Sixth Painlevé Equations on Weighted Projective Spaces

Hayato Chiba
Institute of Mathematics for Industry, Kyushu University, Fukuoka, 819-0395, Japan

Received September 17, 2015, in final form February 18, 2016; Published online February 23, 2016

The third, fifth and sixth Painlevé equations are studied by means of the weighted projective spaces ${\mathbb C}P^3(p,q,r,s)$ with suitable weights $(p,q,r,s)$ determined by the Newton polyhedrons of the equations. Singular normal forms of the equations, symplectic atlases of the spaces of initial conditions, Riccati solutions and Boutroux's coordinates are systematically studied in a unified way with the aid of the orbifold structure of ${\mathbb C}P^3(p,q,r,s)$ and dynamical systems theory.

Key words: Painlevé equations; weighted projective space.

pdf (430 kb)   tex (23 kb)


  1. Boutroux P., Recherches sur les transcendantes de M. Painlevé et l'étude asymptotique des équations différentielles du second ordre, Ann. Sci. École Norm. Sup. (3) 30 (1913), 255-375.
  2. Chiba H., Kovalevskaya exponents and the space of initial conditions of a quasi-homogeneous vector field, J. Differential Equations 259 (2015), 7681-7716, arXiv:1407.1511.
  3. Chiba H., The first, second and fourth Painlevé equations on weighted projective spaces, J. Differential Equations 260 (2016), 1263-1313, arXiv:1311.1877.
  4. Chiba H., A compactified Riccati equation of Airy type on a weighted projective space, submitted.
  5. Chow S.N., Li C.Z., Wang D., Normal forms and bifurcation of planar vector fields, Cambridge University Press, Cambridge, 1994.
  6. Costin O., Costin R.D., Singular normal form for the Painlevé equation P$1$, Nonlinearity 11 (1998), 1195-1208, math.CA/9710209.
  7. Ohyama Y., Kawamuko H., Sakai H., Okamoto K., Studies on the Painlevé equations. V. Third Painlevé equations of special type $P_{\rm III}(D_7)$ and $P_{\rm III}(D_8)$, J. Math. Sci. Univ. Tokyo 13 (2006), 145-204.
  8. Sakai H., Rational surfaces associated with affine root systems and geometry of the Painlevé equations, Comm. Math. Phys. 220 (2001), 165-229.
  9. Tsuda T., Okamoto K., Sakai H., Folding transformations of the Painlevé equations, Math. Ann. 331 (2005), 713-738.

Previous article  Next article   Contents of Volume 12 (2016)